MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 25MM; PROSTHESIS, HIP,SEMI-CONSTRAINED, UNCMNTD,METAL/POLY,NON-POROUS,CALICUM-PHSPHT

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 25MM; PROSTHESIS, HIP,SEMI-CONSTRAINED, UNCMNTD,METAL/POLY,NON-POROUS,CALICUM-PHSPHT
Model Number 71332525
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during a thr procedure, the screw would not seat all the way in the cup.Surgeon stated the screw was sitting up about 1mm.When trying to impact the liner the screw ended up damaging the convex side of the liner during the impaction.The problem was discovered that the screw haven¿t seated properly when the liner didn¿t lock into place.Instruments were inside the patient.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H10:the associated device was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device is heavily damaged from attempted use.A dimensional evaluation of the returned device did not confirm the stated failure mode.The device was found to be within tolerance.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the device to the reported event could not be corroborated.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.Internal reference complaint number: (b)(4).

Brand Name
REF SPHER HEAD SCREW 25MM
Common Device Name
PROSTHESIS, HIP,SEMI-CONSTRAINED, UNCMNTD,METAL/POLY,NON-POROUS,CALICUM-PHSPHT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 
5123913905
MDR Report Key11121261
Report Number1020279-2021-00107
Device Sequence Number642505
Product Code MEH
UDI-Device Identifier03596010460462
UDI-Public03596010460462
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71332525
Device Catalogue Number71332525
Device Lot Number20CB01416
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown